MAUDE Adverse Event Report: OSCOR INC. TOURGUIDE¿ STEERABLE SHEATH; INTRODUCER, CATHETER

OSCOR INC. TOURGUIDE¿ STEERABLE SHEATH; INTRODUCER, CATHETER
Model Number TG0704509
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
It was reported this tourguide dilator is not clicking into the guide catheter hub at all.This is not how the product looked or felt like before.There is no way to get the dilator to lock into its place in the guide and the dilator is moving freely in the catheter.The slightest push at the end of the dilator (mimicking vessel wall in case of an insertion) is making the dilator slide away from the guide catheter.This device was not used in a procedure, on a patient, by a physician or by a healthcare professional.The device involved in this complaint was reported from the distributors' representative, from their own demonstration device inventory.On (b)(6) 2023 the customer reported that before meeting with a customer on (b)(6) 2023, she attempted to use her demonstration device and discovered the device was not working correctly, as stated above.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1: b4, d9, g3, g6, h2, h3, h6, and h10.One 7f tourguide steerable introducer sheath was received back from the customer with the dilator.There were no other accessories.No visible blood was found on or inside the sheath or dilator.According to the event description summary, the tourguide dilator is not clicking into the guide catheter hub at all.Upon evaluation, it was found that the hub cap rim of the sheath where the dilator locks into looked normal with no obvious signs of damage in comparison to the drawing.The geometry of the hub on the dilator looked abnormal in the area that locks into the sheath's hub cap in comparison to the drawing.The dilator hub was no longer uniform in diameter and looked like the user was trying to force the dilator to lock onto the sheath causing the hub material to crush and buckle.Returned device analysis revealed that the dilator would not lock onto the sheath.The reason for return was confirmed.A direct assessment of on hand inventory revealed that the true physical dimension present in the molded dilators is 0.147", which requires excessive force to mate with the 0.137" snap cap inner diameter (id).Further investigation on the drawings corresponding to the mold, indicated that the intended outside diameter for the dilator snap feature is indeed 0.147" after the shrinkage factor is considered.The mold drawing indicated that the dimension was inadvertently updated to 0.147" from 0.142", which would be indicative of the point where the reported condition was introduced.So, most probably root cause is shut off dimensionally out of specification.Manufacturing and qa personnel have been notified of this issue.Capa was opened to investigate the root cause and implement corrective action to prevent recurrence of this issue.Per procedure thermoplastic overmolding of parts sample size: 100% while parts are in process: perform a visual inspection to verify the parts meet applicable cosmetic criteria (e.G, flash, short shots, gate blush, fm, etc.).Per qa procedure destino dilator in-process and final inspection sample size: 5 first and 5 last good shots inspect 100% visual inspection: hub to be round and smooth, no irregularities inside.At 12-18" distance, hub shape should be as per drawing, flash <0.75 mm or pinch should not exceed 0.2 mm (use profile projector if needed).Measure id of dilator hub by inserting appropriate pin gauge through hub.The instructions for use (ifu) informs the user: place dilator inside the sheath and snap on both hubs together.Thread the dilator/sheath assembly over the guidewire, using a slight twisting motion.Note: any device/component inserted through the hemostatic valve of the sheath should be wet and placed through the center of the valve to prevent tearing of the seal and leakage.Corrective actions initiated to investigate and mitigate the reoccurrence of this issue.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
Correction to section b4: 15-jul-2023.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
TOURGUIDE¿ STEERABLE SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683
7279352511
MDR Report Key16368630
Report Number1035166-2023-00017
Device Sequence Number20718868
Product Code DYB
UDI-Device Identifier00850232006055
UDI-Public00850232006055
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/01/2025
Device Model NumberTG0704509
Device Catalogue NumberTG0704509
Device Lot NumberDP-17035
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer07/15/2023
07/15/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date07/15/2023
07/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown